Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 129, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 20, 2016, 6:08 PM CDT for 5 counties in Missouri. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2016, 6:08 PM CDT (23:08 UTC)
- Expired
- Jun 20, 2016, 7:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caldwell County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 86 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 6:20 PM CDT | TSTM WND DMG | Hamilton, MO | DELAYED REPORT. LARGE TREE DOWN ON VEHICLE PARKED AT RESIDENCE. REPORT FROM SOCIAL MEDIA. |
| Jun 20, 6:40 PM CDT | TSTM WND DMG | W Cameron, MO | 3 TO 6 INCH BRANCHES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 4:10 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281
WUUS53 KEAX 202308
SVREAX
MOC025-049-061-063-177-210000-
/O.NEW.KEAX.SV.W.0129.160620T2308Z-160621T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
608 PM CDT MON JUN 20 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CLINTON COUNTY IN NORTHWESTERN MISSOURI...
SOUTHWESTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
NORTHWESTERN RAY COUNTY IN WEST CENTRAL MISSOURI...
CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHEASTERN DEKALB COUNTY IN NORTHWESTERN MISSOURI...
* UNTIL 700 PM CDT
* AT 608 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMERON...
MOVING SOUTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CAMERON...LAWSON...HAMILTON...BRAYMER...POLO...OSBORN...KINGSTON...
COWGILL...KIDDER...TURNEY AND ELMIRA.
THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 40 AND
59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3955 9375 3955 9376 3941 9420 3944 9421
3945 9421 3946 9422 3979 9440 3987 9401
TIME...MOT...LOC 2308Z 319DEG 46KT 3970 9415
HAIL...1.00IN
WIND...60MPH
$$
MELL1 follow-up statement
057
WWUS53 KEAX 202358
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
658 PM CDT MON JUN 20 2016
MOC025-049-061-063-177-210007-
/O.EXP.KEAX.SV.W.0129.000000T0000Z-160621T0000Z/
CLINTON MO-DAVIESS MO-RAY MO-CALDWELL MO-DEKALB MO-
658 PM CDT MON JUN 20 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON...
SOUTHWESTERN DAVIESS...NORTHWESTERN RAY...CALDWELL AND SOUTHEASTERN
DEKALB COUNTIES WILL EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN MISSOURI.
LAT...LON 3955 9375 3955 9376 3941 9420 3944 9421
3945 9421 3946 9422 3979 9440 3987 9401
TIME...MOT...LOC 2354Z 319DEG 46KT 3970 9415
$$
MELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:46 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 20, 2:46 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 246 PM CDT MON JUN 20 2016 .Discussion... Issued at 246 PM CDT MON JUN 20 2016 Frontal boundary sagging south into the forecast area this afternoon and evening should provide the focus for scattered thunderstorm activity especially across northern Missouri. Although shear is weak sufficient instability in place for a few severe thunderstorms although coverage should be limited. Frontal boundary forecast to slow and stall near I70 overnight. Focus of LLJ will be mainly west of forecast area overnight, however with boundary extending across the region threat for storms will linger across northern Missouri for much of the night. Tomorrow morning the boundary begins to lift northeast as a warm front which should bring threat for convection gradually to an end during the day on Tuesday. Depending on progression of boundary on Tuesday afternoon there is a chance that thunderstorms could redevelop over far north central and northeast Missouri tomorrow. Otherwise upper ridging builds back into the area Tuesday afternoon and especially into the day on Wednesday. Wednesday should be the hottest day of the week as H8 temperatures >= +24C nose into northwest Missouri. Looks like a decent chance that heat index values will approach advisory levels on Wednesday particularly over the western part of the forecast area, so will need to see how convection over the next 24-36 hours plays out and then re-evaluate. Another upper level system moves across the northern Plains on Thursday dragging a surface cold front into the region. As a result a bit cooler conditions along with scattered thunderstorms can be expected for the end of the work week. Into the weekend a stronger upper level storm system will move through the northern Plains once again flatting the upper ridge somewhat and providing the threat for scattered convection. Temperatures this weekend should remain above normal for this time of year but not excesively hot. && .Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 246 PM CDT MON JUN 20 2016 Cold front over southern Iowa and Nebraska continuing to push southward into northern Missouri this afternoon. Destabilization from afternoon heating along with proximity of frontal boundary should lead to scattered convection developing across the region in the afternoon and evening. Although most of this activity should be concentrated over northern Missouri can't rule out storms at TAF sites particularly KMCI and KSTJ. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Mitchell Aviation...Mitchell
Hazardous weather outlook, Jun 20, 5:04 AM CDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 504 AM CDT MON JUN 20 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 504 AM CDT MON JUN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 70. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY OVER PORTIONS OF NORTHEAST MISSOURI. HEAT INDEX VALUES MAY REACH 105 DEGREES ON WEDNESDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jun 20, 5:03 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
503 PM CDT MON JUN 20 2016
MOZ014-202230-
DAVIESS MO-
503 PM CDT MON JUN 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIESS COUNTY UNTIL 530
PM CDT...
AT 502 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PATTONSBURG...OR 11 MILES NORTHWEST OF GALLATIN...MOVING SOUTHEAST AT
25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...PATTONSBURG...ALTAMONT...COFFEY...JAMESON AND SANTA ROSA.
THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 65 AND
82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN MISSOURI.
LAT...LON 4000 9377 3984 9411 3997 9421 4003 9420
4004 9422 4006 9422 4014 9406 4014 9405
TIME...MOT...LOC 2202Z 329DEG 22KT 4003 9412
MELLSpecial weather statement, Jun 20, 5:25 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 525 PM CDT MON JUN 20 2016 MOZ013-014-021-022-202315- CALDWELL MO-CLINTON MO-DE KALB MO-DAVIESS MO- 525 PM CDT MON JUN 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLINTON... SOUTHWESTERN DAVIESS...NORTHWESTERN CALDWELL AND EASTERN DEKALB COUNTIES UNTIL 615 PM CDT... AT 525 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF MAYSVILLE...MOVING SOUTHEAST AT 40 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CAMERON...MAYSVILLE...OSBORN...KIDDER...WINSTON...ALTAMONT... WEATHERBY...AMITY AND FAIRPORT. THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 48 AND 66. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN MISSOURI. LAT...LON 3979 9394 3965 9427 3992 9451 4003 9429 TIME...MOT...LOC 2225Z 322DEG 36KT 3999 9440 MELL
Special weather statement, Jun 20, 5:29 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 529 PM CDT MON JUN 20 2016 MOZ014-015-022-023-202315- LIVINGSTON MO-GRUNDY MO-CALDWELL MO-DAVIESS MO- 529 PM CDT MON JUN 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIVINGSTON... SOUTHWESTERN GRUNDY...SOUTHERN DAVIESS AND NORTHEASTERN CALDWELL COUNTIES UNTIL 615 PM CDT... AT 529 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF BRECKENRIDGE...OR 9 MILES EAST OF GALLATIN...MOVING SOUTHEAST AT 60 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHILLICOTHE...GALLATIN...JAMESPORT...BRECKENRIDGE...UTICA... ALTAMONT...MOORESVILLE...LOCK SPRINGS AND SPRING HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL MISSOURI. LAT...LON 3985 9338 3960 9382 3991 9412 4005 9382 TIME...MOT...LOC 2229Z 310DEG 50KT 3986 9379 MELL
Special weather statement, Jun 20, 6:02 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
602 PM CDT MON JUN 20 2016
MOZ007-008-017-202345-
PUTNAM MO-ADAIR MO-SCHUYLER MO-
602 PM CDT MON JUN 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR SCHUYLER...SOUTHEASTERN PUTNAM
AND EASTERN ADAIR COUNTIES UNTIL 645 PM CDT...
AT 602 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
QUEEN CITY...OR 9 MILES SOUTHWEST OF LANCASTER...MOVING SOUTHEAST AT
50 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KIRKSVILLE...LANCASTER...QUEEN CITY...GREENTOP...BRASHEAR...
GLENWOOD...GIBBS...WORTHINGTON AND LIVONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN MISSOURI.
LAT...LON 4038 9235 4023 9235 4022 9234 4004 9235
4004 9243 4043 9286 4059 9260
TIME...MOT...LOC 2302Z 321DEG 42KT 4040 9264
MELLThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 5:03 PM CDT | Special Weather Statement | EAX | Daviess | 27 min |
| Jun 20, 5:25 PM CDT | Special Weather Statement | EAX | DeKalb | 50 min |
| Jun 20, 5:29 PM CDT | Special Weather Statement | EAX | Daviess, Livingston | 46 min |
| Jun 20, 6:02 PM CDT | Special Weather Statement | EAX | Schuyler | 43 min |
| Jun 20, 6:06 PM CDT | Areal Flood Advisory | EAX | Grundy, Livingston | 3 hr |
| Jun 20, 6:35 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, Ray | 40 min |
| Jun 20, 6:46 PM CDT | Areal Flood Advisory | EAX | Caldwell, Clinton, Daviess, DeKalb | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.